MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non healthcare professional reported that during intraocular lens (iol) implant procedure, the lens was stuck in the injector.There was patient contact and surgery was completed.Additional information has been received that the lens was inserted inside eye but was never released.There was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned advanced to the nozzle entry area in a company cartridge wrapped in gauze with the dissembled lens case.The lens had been loaded upside down.Both haptics were extended.This may indicate a plunger override occurred.The cartridge had no evidence of placement into a handpiece.This may indicate it was not properly seated.The company cartridge was cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The root cause for the reported "lens stuck is related to a failure o follow the (instructions for use) ifu.The lens was loaded posterior surface up (upside down), not anterior surface up per the diagram etched at the loading area.Both haptics were extended which may indicate a plunger override occurred.The cartridge had no evidence of placement into a handpiece.This may indicate the cartridge was not properly seated, which could cause the plunger to be misaligned during advancement.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs to slide the cartridge fully forward into the handpiece slot until it is secured firmly into position.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22773108
Report Number1119421-2025-02229
Device Sequence Number13083559
Product Code MJP
UDI-Device Identifier00380652431880
UDI-Public(01)00380652431880(17)281231(11)250102(10)15967532
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number15967532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II FORCEPS; MONARCH III CARTRIDGE D; MONARCH INJECTOR, UNSPECIFIED; PROVISC
Patient Age70 YR
Patient SexMale